MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® UTIL-CATH¿ URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® UTIL-CATH¿ URETHRAL CATHETER
Model Number 177514
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the catheter end was pointy and had a large opening.It was supposed to be closed with a rounded tip.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.The device did not meet specifications.The product was intended to be used for treatment purposes.The product was influenced by the reported failure.Visual evaluation of the returned sample noted one unopened (inside original packaging), utili-cath urethral catheter.Visual inspection of the sample noted that while the packaging seal was complete with no voids, the catheter was damaged inside the packaging.The catheter tip was cut off below the eyelets.The cut was clean and listed at an angle.This is out of specification per inspection procedure, which states to check for, "tip and eye smoothness" although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be, ¿too high/too low viscosity.¿ the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿bard® intermittent catheters manufacturer: c.R.Bard, inc.Covington, ga 30014 1-800-526-4455 www.Bardmedical.Com assembled in mexico instructions for use indications for use: for urological use only.Warnings: visually inspect the product for any imperfections or surface deterioration prior to use.Some intermittent catheters may contain or have presence of phthalates: di(2-ethylhexyl)phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse effect does not mean that there are no risks.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to failure, and/or to injury , illness or death of the patient.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Adverse reactions: urinary tract infection.Bleeding from the urethra.Irritation of the urethra.Instructions for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands.Caution: federal (u.S.A.) laws restricts this device to sale by or on the order of a physician.Single-use.Single patient use, do not reuse.Do not use if package is opened or damaged.Pk7639305 06/2015 bard, clean-cath and util-cath are trademarks and/or registered trademarks of c.R.Bard, inc.© 2015.C.R.Bard, inc." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® UTIL-CATH¿ URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9915444
Report Number1018233-2020-02261
Device Sequence Number14296556
Product Code KOD
UDI-Device Identifier00801741039003
UDI-Public(01)00801741039003
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number177514
Device Catalogue Number177514
Device Lot NumberNGCN3944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer05/15/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1